Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 5, 2025, 2:04 PM CST for Union Parish, Louisiana. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 5, 2025, 2:04 PM CST (20:04 UTC)
- Expired
- Jan 5, 2025, 2:30 PM CST
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 168 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 2:19 PM CST | TORNADO | 4 Se Marion, LA | Corrects previous tornado report from 4 SE Marion. On January 5, 2025 an EF2 tornado moved through portions of Union Parish in Louisiana. The tornado began on Cable Lane Road, southeast of Marion at approximately 20:19. The tornado then continues to move north |
| Jan 5, 2:19 PM CST | TORNADO | 4 Se Marion, LA | On January 5, 2025 an EF2 tornado moved through portions of Union Parish in Louisiana. The tornado began on Cable Lane Road, southeast of Marion at approximately 20:19. The tornado then continues to move northeast, crossing Boothville Road while snapping numer |
| Jan 5, 2:25 PM CST | TSTM WND DMG | 5 E Marion, LA | FD report of a house and shop with damage, multiple trees down. Time estimated by radar. Tornado possible. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 10:29 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 511 m²/s²
- 0-3 km storm-relative helicity
- 720 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
840
WFUS54 KSHV 052004
TORSHV
LAC111-052030-
/O.NEW.KSHV.TO.W.0003.250105T2004Z-250105T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
204 PM CST Sun Jan 5 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northeastern Union Parish in north central Louisiana...
* Until 230 PM CST.
* At 204 PM CST, a severe thunderstorm capable of producing a
tornado was located over Farmerville, or 21 miles northeast of
Ruston, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Farmerville, Marion, Linville and Bayou D Arbonne Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3301 9212 3301 9207 3299 9207 3298 9208
3297 9208 3297 9209 3296 9208 3292 9207
3292 9208 3291 9207 3291 9208 3287 9208
3271 9245 3281 9251
TIME...MOT...LOC 2003Z 241DEG 45KT 3277 9244
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
202 follow-up statements
795
WWUS54 KSHV 052013
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
213 PM CST Sun Jan 5 2025
LAC111-052030-
/O.CON.KSHV.TO.W.0003.000000T0000Z-250105T2030Z/
Union LA-
213 PM CST Sun Jan 5 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR
NORTHEASTERN UNION PARISH...
At 213 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Farmerville, or 16 miles southwest
of Huttig, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Marion and Linville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3299 9207 3298 9208 3297 9208 3297 9209
3296 9208 3292 9207 3292 9208 3291 9207
3291 9208 3287 9208 3275 9236 3286 9240
3301 9212 3301 9207
TIME...MOT...LOC 2004Z 241DEG 45KT 3278 9243
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
20188
WWUS54 KSHV 052036
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
236 PM CST Sun Jan 5 2025
LAC111-052046-
/O.EXP.KSHV.TO.W.0003.000000T0000Z-250105T2030Z/
Union LA-
236 PM CST Sun Jan 5 2025
...TORNADO WARNING HAS EXPIRED FOR NORTHEASTERN UNION PARISH...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 600 PM CST for a portion of
north central Louisiana.
&&
LAT...LON 3301 9212 3301 9207 3299 9207 3298 9208
3297 9208 3297 9209 3296 9208 3292 9207
3292 9208 3291 9207 3291 9208 3287 9208
3275 9236 3286 9240
TIME...MOT...LOC 2013Z 241DEG 45KT 3284 9231
$$
20What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 5, 12:37 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jan 5, 12:37 PM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1237 PM CST Sun Jan 5 2025
...New AVIATION...
.UPDATE...
Issued at 1154 AM CST Sun Jan 5 2025
Added Tornado Watch 1 to headlines and bumped max Ts.
&&
.SHORT TERM...
(This afternoon through Monday)
Issued at 1154 AM CST Sun Jan 5 2025
Sorry for the update delay, but we wanted to get an 18Z balloon
going. Peaks of sunshine and a little lagniappe warming with highs
in the low to mid 70s. Might even touch near 80 in our SE
Parishes, but the clouds are bringing in spotty thunderstorms from
Toledo Bend Dam to Monroe now. The main line was a prefrontal
earlier in E TX, but with the core upper low going negative tilt
mid morning over central OK, things are merging at this hour.
Thunderstorms in this developing line stretch from near Lufkin to
Waskom and Magnolia. Movement of the line is east around 25mph
with warnings bearing slightly faster storm speeds in the deep SW
flow aloft. Our 18Z sounding will be available shortly with a
little extra gas for lift. Temps are falling quickly behind the
front with gusty NW winds 30-40mph and more. It's still 40s into
McCurtain and lower across I-30. Along I-20 the front is past
Longview and nearing Marshall with mid 60s moments ago. Stay tuned
for our first round of canceled counties and parishes with the
mid aftn issuance. /24/
&&
.LONG TERM...
(Monday Night through Sunday)
Issued at 434 AM CST Sun Jan 5 2025
Arctic sfc ridging will begin to build SE into the region Monday
afternoon and Monday night, although winds should keep the air
mixed enough to maintain temps in the 20s overnight under a mostly
clear sky. Some increase in cirrus is expected Monday night
though, ahead of a deepening upper trough that will dive S and
begin closing off Tuesday as it digs through the Desert SW Tuesday
into Baja CA/NW old MX Wednesday. The Arctic sfc ridging will
maintain the big chill over the Srn Plains/Lower MS Valley through
midweek, with temps struggling to climb into the 40s each
afternoon, with prolonged periods of subfreezing temps expected
after sunset. Dry conditions will continue though, before a SW
flow aloft begin to spread E over the region by Wednesday
night/Thursday as the Baja CA closed low begin to eject E and open
up across the Srn Rockies/Nrn Old MX.
The approach of this trough should induce sfc cyclogenesis over
the NW Gulf/Middle TX coast Thursday as it shifts E along the SE
TX/Srn LA coasts or the Nrn Gulf Thursday night/Friday (per the
deterministic GFS/ECMWF). The medium range ensembles are a bit
faster with its development/Ewd shifting of the trough, suggesting
areas of a cold -RA over much of TX occurring during the day
Wednesday, which may spread into Lower E TX S of I-20 late
Wednesday night. The column would have to saturate from the top
down around the periphery of the departing sfc ridge axis, with
evaporative cooling leading to the potential for -SN across these
areas through Thursday morning. However, weak warm advection
through the day Thursday should allow for an eventual changeover
to -RA especially along/S of I-20, although a wintry mix may
persist a bit longer across the Nrn zones as sfc temps and the
associated column will be slower to climb above freezing.
The ensembles continue the trend in warming sfc temps further
Thursday night as overrunning increases atop the cold air in
place, and thus have bumped up NBM temps a degree or two (but
still a bit colder than the ensemble and deterministic guidance)
with min temps near or slightly above freezing Thursday night
along/S of I-20. However, weakening overrunning and thus colder
sfc temps to the N should result in the slight potential for
accumulating IP/-SN, but amounts should remain light. However,
given the trends in the models towards warming sfc temps and thus,
the warming atmospheric columns in recent days, it's certainly
possible that the impacts of any wintry mix may decline in the
coming days and thus, all eyes should continue to be focused on
the additional updated forecasts as this potential threat is
further refined.
This precipitation should diminish from W to E Friday as drier air
entrains NE with the ejecting upper trough, with a slow warming
trend also commencing by next weekend.
15
&&
.AVIATION...
(18Z TAFS)
Issued at 1229 PM CST Sun Jan 5 2025
For the 05/18z TAFS...Reduced flight categories remain across the
region, as showers and thunderstorms, with low cigs, continue to
push east across the region along and ahead of a cold front. The
convection has cleared KTYR/KGGG/KTXK, so we will see some brief
improvement, but low cigs are expected to return overnight and
hold across the remainder of the region in wake of the storm.
However, we will see clearing skies across our East Texas sites,
and possibly KTXK/KSHV by the end of the period. In wake of the
front, expect gusty NW winds near 20 mph, with gusts up to 35 mph.
/20/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 342 AM CST Thu Jan 2 2025
Spotter activation will be needed this afternoon over Deep East
Texas, North Louisiana, and Southern Arkansas, with the potential
for severe thunderstorms. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 26 41 25 / 90 0 0 0
MLU 74 27 41 24 / 90 30 0 0
DEQ 61 20 38 17 / 80 0 0 0
TXK 69 23 40 22 / 90 0 0 0
ELD 68 24 40 21 / 90 0 0 0
TYR 72 24 39 25 / 80 0 0 0
GGG 72 24 40 22 / 90 0 0 0
LFK 75 26 43 24 / 90 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 6 AM CST Monday for ARZ050-051-059>061-
070>073.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for ARZ050-051-059>061-070>073.
LA...Wind Advisory until 6 AM CST Monday for LAZ001>006-010>014-
017>022.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for LAZ001>006-010>014-017>022.
OK...Wind Advisory until 6 AM CST Monday for OKZ077.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for OKZ077.
TX...Wind Advisory until 6 AM CST Monday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
SHORT TERM...24
LONG TERM....15
AVIATION...20In the hours before
Local storm report, Jan 5, 1:35 PM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
135 PM CST Sun Jan 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM Tstm Wnd Dmg 4 S Blanchard 32.53N 93.90W
01/05/2025 Caddo LA Law Enforcement
Tree blown down at the 7100 block of North
Lakeshore Drive.
&&
BBLocal storm report, Jan 5, 1:52 PM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
152 PM CST Sun Jan 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Tstm Wnd Dmg Ringgold 32.33N 93.28W
01/05/2025 Bienville LA 911 Call Center
Tree reported down in Ringgold.
&&
BBLocal storm report, Jan 5, 1:55 PM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
155 PM CST Sun Jan 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM Tstm Wnd Dmg 4 W Marshall 32.54N 94.41W
01/05/2025 Harrison TX Law Enforcement
Reports of several trees down along US-80.
&&
AECLocal storm report, Jan 5, 1:59 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
159 PM CST Sun Jan 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM Tstm Wnd Dmg 3 NNE Carthage 32.20N 94.32W
01/05/2025 Panola TX Law Enforcement
Report of tree down on Co Rd 3022.
&&
AECSpecial weather statement, Jan 5, 2:00 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
200 PM CST Sun Jan 5 2025
LAZ012-013-052100-
Bienville LA-Jackson LA-
200 PM CST Sun Jan 5 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL JACKSON
AND SOUTHEASTERN BIENVILLE PARISHES UNTIL 3 PM CST...
At 200 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 7 miles south of Grambling to 11 miles
southeast of Ringgold, or extending from 7 miles south of Grambling
to 27 miles west of Jonesboro, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jonesboro, Hodge, North Hodge, East Hodge, Lucky, Castor,
Bienville, Quitman, Liberty Hill, Mount Olive, Friendship and
Brice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3222 9278 3223 9321 3224 9328 3238 9303
3238 9244 3222 9272
TIME...MOT...LOC 1959Z 274DEG 23KT 3243 9276 3233 9293 3219 9318
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
13Local storm report, Jan 5, 2:03 PM CST, 1 minute before
Preliminary Local Storm Report
National Weather Service Shreveport LA
203 PM CST Sun Jan 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Tstm Wnd Dmg 1 NNE Doyline 32.53N 93.41W
01/05/2025 Webster LA 911 Call Center
Large tree limbs reported down in the road
in Doyline.
&&
BBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:57 AM CST | Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 27 hr |
| Jan 5, 3:05 AM CST | Cold Weather Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 30 hr |
| Jan 5, 10:25 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 65 min |
| Jan 5, 11:19 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 56 min |
| Jan 5, 11:24 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 66 min |
| Jan 5, 12:07 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 53 min |
| Jan 5, 12:08 PM CST | Tornado Warning | SHV | Jackson, Ouachita | 27 min |
| Jan 5, 12:17 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 58 min |
| Jan 5, 12:35 PM CST | Special Weather Statement | SHV | De Soto | 55 min |
| Jan 5, 12:46 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 44 min |
| Jan 5, 12:58 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 29 min |
| Jan 5, 1:01 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 30 min |
| Jan 5, 1:07 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Red River, Webster | 53 min |
| Jan 5, 1:19 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 41 min |
| Jan 5, 1:25 PM CST | Special Weather Statement | SHV | De Soto, Red River, Sabine | 65 min |
| Jan 5, 1:31 PM CST | Special Weather Statement | SHV | Caldwell | 44 min |
| Jan 5, 1:33 PM CST | Special Weather Statement | SHV | Grant | 57 min |
| Jan 5, 1:54 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 66 min |
| Jan 5, 2:00 PM CST | Special Weather Statement | SHV | Bienville | 60 min |
| Jan 5, 2:07 PM CST | Special Weather Statement | SHV | Natchitoches, Sabine, Winn | 38 min |
| Jan 5, 2:15 PM CST | Special Weather Statement | SHV | Bienville | 30 min |
| Jan 5, 2:15 PM CST | Special Weather Statement | SHV | Bienville | 60 min |
| Jan 5, 2:24 PM CST | Tornado Warning | SHV | Union | 21 min |
| Jan 5, 2:25 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Red River, Sabine and 1 more | 50 min |
| Jan 5, 2:35 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 48 min |
| Jan 5, 2:45 PM CST | Special Weather Statement | SHV | Caldwell, Grant, Natchitoches, Winn | 60 min |
| Jan 5, 3:00 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 45 min |
| Jan 5, 3:13 PM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 47 min |
| Jan 5, 3:32 PM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle, Ouachita, Winn | 58 min |
| Jan 5, 4:22 PM CST | Special Weather Statement | SHV | Caldwell, LaSalle | 53 min |
| Jan 5, 5:02 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 28 min |
| Jan 5, 5:06 PM CST | Tornado Warning | SHV | Grant, LaSalle | 15 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.